Alert archive / South Dakota / Tornado Warnings in 2007
Tornado Warning 22, NWS Aberdeen, SD
NWS Aberdeen, SD issued this tornado warning at Aug 10, 2007, 6:03 PM MDT for Corson County, South Dakota. It was in force for 27 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 10, 2007, 6:03 PM MDT (00:03 UTC)
- Expired
- Aug 10, 2007, 6:30 PM MDT
- In force
- 27 min
- Issued by
- NWS Aberdeen, SD
- Area
- Counties, with a storm outline in the text
County Corson County, SD
The radar
The Bismarck radar (KBIS), 136 km from the middle of the area, began a volume at 00:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 10, 6:06 PM MDT | TORNADO | 11 Nne Timber Lake, SD | BRIEF TOUCHDOWN |
| Aug 10, 6:06 PM MDT | TORNADO | 18 W Mobridge, SD | BRIEF TOUCHDOWN |
| Aug 10, 6:10 PM MDT | TORNADO | 5 Nnw Trail City, SD |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this tornado warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 10, 2:41 PM MDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 0.1 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1851 J/kg
- Mixed-layer CIN
- -226 J/kg
- Mixed-layer LCL
- 1543 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 164 m²/s²
- 0-3 km storm-relative helicity
- 267 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS53 KABR 110003 TORABR SDC031-110030- /O.NEW.KABR.TO.W.0022.070811T0003Z-070811T0030Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE ABERDEEN SD 603 PM MDT FRI AUG 10 2007 THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A * TORNADO WARNING FOR... SOUTH CENTRAL CORSON COUNTY IN NORTH CENTRAL SOUTH DAKOTA... * UNTIL 630 PM MDT * AT 601 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO OVER SOUTH CENTRAL CORSON COUNTY...OR 20 MILES SOUTHWEST OF MCLAUGHLIN... MOVING EAST AT 15 MPH. * THE TORNADO WILL BE NEAR... RURAL SOUTHERN CORSON COUNTY AT 620 PM MDT THIS IS AN EXTREMELY DANGEROUS AND POTENTIALLY LIFE THREATENING SITUATION. IF YOU ARE IN THE PATH OF THIS TORNADO TAKE SHELTER NOW REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN ABERDEEN. LAT...LON 4560 10101 4548 10101 4547 10074 4560 10077 $$ TDK
1 follow-up statement
000 WWUS53 KABR 110031 SVSABR SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ABERDEEN SD 732 PM CDT FRI AUG 10 2007 SDC031-110042- /O.EXP.KABR.TO.W.0022.000000T0000Z-070811T0030Z/ CORSON SD- 632 PM MDT FRI AUG 10 2007 ...THE TORNADO WARNING FOR SOUTH CENTRAL CORSON COUNTY EXPIRES AT 630 PM MDT... AT 629 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE WEAKENED. THEREFORE...THE TORNADO WARNING HAS BEEN ALLOWED TO EXPIRE. LAT...LON 4560 10101 4548 10101 4547 10074 4560 10077 $$ TDK
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before this tornado warning went out at Aug 10, 2:11 PM MDT, 3 hours 52 minutes earlier.
Area forecast discussion, Aug 10, 2:11 PM MDT, 3 hours 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ABERDEEN SD 311 PM CDT FRI AUG 10 2007 .SHORT TERM...TONIGHT THROUGH SATURDAY NIGHT THE MAIN ISSUE IN THE SHORT RANGE IS DEALING WITH PCPN/SVR CHANCES TONIGHT. LAPS CURRENTLY INDICATES THAT BEST INSTABILITY IS DEVELOPING IN VICINITY OF THE MISSOURI RIVER VALLEY WHERE STRONGEST DIABATIC HEATING HAS OCCURRED THIS AFTERNOON. VISIBLE SATELLITE PICTURES ALSO INDICATE CU BEGINNING TO FORM OVER THE REGION. THE QUESTION IS WILL THE CAP BREAK. 18Z ABR AND BIS SOUNDINGS CONTAINED ALOT OF SURFACE BASED CONVECTIVE INHIBITION. MEANWHILE MODELS CONTINUE TO ADVECT EVEN WARMER AIR ALOFT OUT ACROSS THE PLAINS THROUGH THE EVENING AND OVERNIGHT. AS THE BOUNDARY LAYER CONTINUES TO WARM AND OVERCOME CAP...WILL PROBABLY SEE SOME STORMS FORM ALONG MO RIVER...AND THEN PERHAPS RIDE THE DEVELOPING LLJ INTO THE EASTERN CWA LATER THIS EVENING. THE VERY HIGH INSTABILITY DEVELOPING ACROSS THE WESTERN CWA ALONG WITH INCREASING SHEAR DUE TO STRONGER WINDS ALOFT SUGGESTS THAT SVR STORMS ARE A DISTINCT POSSIBILITY...BUT THEY WILL BE FIGHTING THE WARM AIR ALOFT AND THUS SEVERE HAIL MIGHT BE TOUGH TO GET. DOWNBURSTS MAY BE THE BIGGEST THREAT SINCE TEMPERATURE/DEWPOINT SPREADS ARE RATHER LARGE. FOR SATURDAY TRAILING SURFACE FRONT PUSHES THROUGH THE EASTERN CWA IN THE MORNING SO KEPT IN LINGERING SHOWERS THIS AREA. LOOKS AS IF MOST OF THE CONVECTIVE ACTION SATURDAY AFTERNOON AND EVENING SHOULD BE OFF TO THE EAST AND SOUTHEAST. SURFACE HIGH BUILDS IN FOR SATURDAY NIGHT AND HELPS DROP DEWPOINTS BACK INTO THE 50S. HOWEVER...MODELS CONTINUE TO BE INSISTENT ON SOME POTENTIAL FOR A LATE NIGHT...RETURN FLOW...WARM AIR ADVECTION BATCH OF SHOWERS OVER NORTHWEST SOUTH DAKOTA/SOUTHWEST NORTH DAKOTA. DUE TO SOME CONSISTENCY...DID THROW SOME ISOLATED POPS INTO FAR WESTERN CWA TO ACCOUNT FOR THE POTENTIAL. A MIX OF ADJMAV AND INHERITED GRIDS WAS USED FOR TEMPERATURE FORECAST. .LONG TERM...SUNDAY THROUGH FRIDAY SUNDAY STARTS OFF WITH HIGH PRESSURE OVER THE NORTHERN PLAINS AND SOUTHERN CANADA. THIS HIGH MOVES EAST BY SUNDAY NIGHT...ALLOWING FOR RETURN FLOW TO SET UP. SLIGHT CHANCE FOR STORMS EXISTS ACROSS THE SOUTHERN HALF OF THE CWA AS LLJ STRENGTHENS AND MUCAPES INCREASE TO OVER 1000 J/KG. ALSO SOME UPPER LEVEL JET ENERGY TO WORK WITH SO CANNOT RULE OUT AT LEAST A SLIGHT CHANCE FOR SOMETHING TO DEVELOP. MID LEVEL FEATURES NOT REALLY SUPPORTIVE OF MORE THAN SLIGHT CHANCE POPS AS HEIGHTS ACTUALLY RISE A BIT. MODELS AGREE FAIRLY WELL WITH A FRONTAL PASSAGE FROM WEST TO EAST ACROSS THE AREA ON MONDAY. IT STILL APPEARS BEST POTENTIAL FOR PRECIP WITH THIS FEATURE WILL BE JUST NORTH OF THE AREA. FOR NOW HAVE LEFT FORECAST DRY FOR MONDAY BUT FUTURE SHIFTS WILL HAVE TO MONITOR FOR SLIGHT CHANCE POTENTIAL ACROSS THE FAR NORTHERN CWA. NEXT AREA OF INTEREST IS LOW PRESSURE/DISTURBANCE THAT EJECTS EAST ACROSS CENTRAL/NORTHERN PLAINS ON TUESDAY NIGHT. MODELS HAVE TRENDED FARTHER SOUTH WITH PRECIP...TAKING MOST OF IT ACROSS SOUTHERN SD AND NEBRASKA. 12Z GFS WAS CONSISTENT WITH THE 06Z RUN IN DOING THIS. HAVE THEREFORE TAKEN THE NORTHERN CWA OUT OF SLIGHT CHANCE BUT KEPT THE SOUTHERN CWA IN. IF FUTURE MODEL RUNS CONTINUE THIS SOUTHERLY TREND...POPS WILL HAVE TO BE PUSHED EVEN FARTHER SOUTH. && .AVIATION... OTHER THAN ISOLATED/SCATTERED STORMS TONIGHT...EXPECT VFR CONDITIONS WITH VSBYS AOA 6SM AND ANY CIGS OUTSIDE OF STORMS AOA 10K FEET. && .ABR WATCHES/WARNINGS/ADVISORIES... SD...NONE. MN...NONE. && SHORT TERM...TDK LONG TERM...TMT AVIATION...TDK
Hazardous weather outlook, Aug 10, 5:00 AM MDT, 13 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ABERDEEN SD 600 AM CDT FRI AUG 10 2007 MNZ039-046-SDZ004>011-016>023-036-037-111100- TRAVERSE-BIG STONE-CAMPBELL-MCPHERSON-BROWN-MARSHALL-ROBERTS- WALWORTH-EDMUNDS-DAY-POTTER-FAULK-SPINK-CLARK-CODINGTON-GRANT- HAMLIN-DEUEL-HYDE-HAND- 600 AM CDT FRI AUG 10 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL MINNESOTA...CENTRAL SOUTH DAKOTA...NORTH CENTRAL SOUTH DAKOTA AND NORTHEAST SOUTH DAKOTA. .DAY ONE...TODAY AND TONIGHT ENERGY ALOFT MOVING THROUGH THE NORTHERN PLAINS WILL ALLOW FOR CHANCES OF SHOWERS AND THUNDERSTORMS TODAY...PRIMARILY EARLY THIS MORNING AND AGAIN THIS AFTERNOON AND EVENING. IN ADDITION TO DANGEROUS LIGHTNING AND LOCALLY HEAVY RAINFALL...SOME OF THE STORMS MAY BE SEVERE IN THE AFTERNOON AND EVENING WITH LARGE HAIL AND DAMAGING WINDS. AN ISOLATED TORNADO IS ALSO POSSIBLE. THE GREATEST RISK OF SEVERE WEATHER WILL EXIST EAST OF A EUREKA TO ABERDEEN TO BRYANT LINE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A SLIGHT CHANCE OF THUNDERSTORMS SUNDAY NIGHT...TUESDAY NIGHT...AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING AFTER 1PM CDT. SDZ035-048-051-111100- HUGHES-LYMAN-BUFFALO- 600 AM CDT FRI AUG 10 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL SOUTH DAKOTA. .DAY ONE...TODAY AND TONIGHT VERY HIGH FIRE DANGER WILL EXIST THIS AFTERNOON AS AFTERNOON TEMPERATURES RISE TO 95 TO 105...RELATIVE HUMIDITIES FALL TO 25 TO 35 PERCENT...AND WINDS INCREASE TO 15 TO 20 MILES PER HOUR. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A SLIGHT CHANCE OF THUNDERSTORMS SUNDAY NIGHT...TUESDAY NIGHT...AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. SDZ033-045-111100- STANLEY-JONES- 600 AM CDT FRI AUG 10 2007 /500 AM MDT FRI AUG 10 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL SOUTH DAKOTA. .DAY ONE...TODAY AND TONIGHT EXTREME FIRE DANGER WILL EXIST THIS AFTERNOON AS AFTERNOON TEMPERATURES RISE TO 104 TO 108...RELATIVE HUMIDITIES FALL TO 15 TO 25 PERCENT...AND WINDS INCREASE TO 15 TO 20 MILES PER HOUR. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A SLIGHT CHANCE OF THUNDERSTORMS SUNDAY NIGHT...TUESDAY NIGHT...AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. SDZ003-015-111100- CORSON-DEWEY- 500 AM MDT FRI AUG 10 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL SOUTH DAKOTA. .DAY ONE...TODAY AND TONIGHT ENERGY ALOFT MOVING THROUGH THE NORTHERN PLAINS WILL ALLOW FOR CHANCES OF SHOWERS AND THUNDERSTORMS TODAY...PRIMARILY EARLY THIS MORNING AND AGAIN THIS AFTERNOON AND EVENING. IN ADDITION TO DANGEROUS LIGHTNING AND LOCALLY HEAVY RAINFALL...SOME OF THE STORMS MAY BE SEVERE IN THE AFTERNOON AND EVENING WITH LARGE HAIL AND DAMAGING WINDS. VERY HIGH FIRE DANGER WILL EXIST THIS AFTERNOON AS AFTERNOON TEMPERATURES RISE TO 95 TO 105...RELATIVE HUMIDITIES FALL TO 25 TO 35 PERCENT...AND WINDS INCREASE TO 10 TO 20 MILES PER HOUR. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A SLIGHT CHANCE OF THUNDERSTORMS SUNDAY NIGHT...TUESDAY NIGHT...AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING AFTER 1PM CDT. SDZ034-111100- SULLY- 600 AM CDT FRI AUG 10 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL SOUTH DAKOTA. .DAY ONE...TODAY AND TONIGHT VERY HIGH FIRE DANGER WILL EXIST THIS AFTERNOON AS AFTERNOON TEMPERATURES RISE TO 100 TO 105...RELATIVE HUMIDITIES FALL TO 25 TO 35 PERCENT...AND WINDS INCREASE TO 15 TO 20 MILES PER HOUR. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A SLIGHT CHANCE OF THUNDERSTORMS SUNDAY NIGHT...TUESDAY NIGHT...AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. NJE
The office that day
Everything else NWS Aberdeen, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 10, 6:31 PM MDT | Severe Thunderstorm Warning | ABR | Corson, Dewey, Walworth | 59 min |
| Aug 10, 6:40 PM MDT | Severe Thunderstorm Warning | ABR | Campbell | 65 min |
| Aug 10, 6:45 PM MDT | Severe Thunderstorm Warning | ABR | Dewey, Stanley, Sully | 60 min |
| Aug 10, 7:14 PM MDT | Severe Thunderstorm Warning | ABR | Walworth | 61 min |
| Aug 10, 7:40 PM MDT | Tornado Warning | ABR | Walworth | 35 min |
| Aug 10, 7:46 PM MDT | Severe Thunderstorm Warning | ABR | Potter | 29 min |
| Aug 10, 8:00 PM MDT | Severe Thunderstorm Warning | ABR | McPherson | 60 min |
| Aug 10, 8:09 PM MDT | Severe Thunderstorm Warning | ABR | Edmunds, Faulk, Potter, Walworth | 66 min |
| Aug 10, 8:57 PM MDT | Severe Thunderstorm Warning | ABR | Brown, Edmunds, McPherson | 63 min |
| Aug 10, 9:10 PM MDT | Severe Thunderstorm Warning | ABR | Edmunds, Faulk | 38 min |
| Aug 10, 9:21 PM MDT | Severe Thunderstorm Warning | ABR | Brown, Edmunds | 42 min |
| Aug 10, 10:03 PM MDT | Severe Thunderstorm Warning | ABR | Marshall, Roberts | 42 min |
| Aug 10, 10:39 PM MDT | Severe Thunderstorm Warning | ABR | Roberts | 51 min |
| Aug 10, 10:55 PM MDT | Severe Thunderstorm Warning | ABR | Deuel, Grant | 23 min |
| Aug 10, 11:23 PM MDT | Severe Thunderstorm Warning | ABR | McPherson | 38 min |
Nearby
Tornado Warnings in South Dakota, 2007Every tornado warning in 2007Tornadoes in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.